MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending artery.A 1.50mm x 8mm and a 2.50mm x 15mm emerge balloon catheters were selected to perform kissing balloon technique.However, both devices had difficulty advancing through the guide catheter and the shaft broke on both balloons.The procedure was completed with another bsc balloon catheter.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
The device was evaluated by mfr: returned product consisted of an emerge balloon catheter in two pieces.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Inspection of the device revealed that there were numerous kinks throughout the hypotube with a complete hypotube separation 24cm distal of the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.The tip was also damaged.The guide catheter used in the procedure were not returned for analysis, so a 6f test guide catheter was used for functional testing.The distal portion of this device and the distal portion of the related complaint were able to fit and advance through the guide up to the kinks and separation with no issues.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9695686
Report Number2134265-2020-01175
Device Sequence Number2755993
Product Code LOX
UDI-Device Identifier08714729806493
UDI-Public08714729806493
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model Number7130
Device Catalogue Number7130
Device Lot Number0023407980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: EMERGE 2.50MM X 15MM; BALLOON CATHETER: EMERGE 2.50MM X 15MM